Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 27, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 19, 2017, 3:54 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2017, 3:54 AM EST (08:54 UTC)
- Expired
- Dec 20, 2017, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
788 WHUS73 KGRR 190854 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 354 AM EST Tue Dec 19 2017 LMZ848-849-191700- /O.UPG.KGRR.SC.Y.0098.000000T0000Z-171220T2100Z/ /O.NEW.KGRR.GL.W.0027.171219T0854Z-171220T0900Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 354 AM EST Tue Dec 19 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect until 4 AM EST Wednesday. the Small Craft Advisory is no longer in effect. * WINDS...West to 30 knots, increasing to 35 knot gales this afternoon and becoming northwest tonight. * WAVES...6 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>847-191700- /O.CON.KGRR.SC.Y.0098.000000T0000Z-171220T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 354 AM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...West to 30 knots, becoming northwest tonight. * WAVES...6 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
281 WHUS73 KGRR 191613 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1113 AM EST Tue Dec 19 2017 LMZ846-847-200015- /O.UPG.KGRR.SC.Y.0098.000000T0000Z-171220T2100Z/ /O.EXA.KGRR.GL.W.0027.000000T0000Z-171220T0900Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1113 AM EST Tue Dec 19 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect until 4 AM EST Wednesday. the Small Craft Advisory is no longer in effect. * WINDS...west to 30 knots increasing to 35 knot gales toward evening. Northwest gales to 35 knots tonight decreasing to 30 knots after midnight. * WAVES...6 to 8 feet rest of today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ848-849-200015- /O.CON.KGRR.GL.W.0027.000000T0000Z-171220T0900Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1113 AM EST Tue Dec 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...west to 30 knots increasing to gales to 35 knots by mid afternoon. Northwest gales to 35 knots tonight decreasing to 30 knots after midnight. * WAVES...5 to 10 feet rest of today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844-845-200015- /O.CON.KGRR.SC.Y.0098.000000T0000Z-171220T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- 1113 AM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...west to 30 knots becoming northwest tonight. * WAVES...5 to 9 feet rest of today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ JK
727 WHUS73 KGRR 192027 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 327 PM EST Tue Dec 19 2017 LMZ846>849-200430- /O.CON.KGRR.GL.W.0027.000000T0000Z-171220T0900Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 327 PM EST Tue Dec 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...Northwest gales to 35 knots decreasing to 30 knots after midnight. North 15 to 25 knots Wednesday decreasing to 5 to 15 knots late in the day. * WAVES...7 to 10 feet tonight. 4 to 6 feet Wednesday subsiding to 1 to 3 feet late in the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844-845-200430- /O.CON.KGRR.SC.Y.0098.000000T0000Z-171220T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- 327 PM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...Northwest to 30 knots tonight. North northeast 10 to 20 knots Wednesday becoming northeast and decreasing to 5 to 10 knots late in the day. * WAVES...6 to 9 feet tonight. 5 to 7 feet Wednesday subsiding to 2 to 4 feet late in the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ JK
999 WHUS73 KGRR 200202 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 902 PM EST Tue Dec 19 2017 LMZ846>849-200900- /O.CON.KGRR.GL.W.0027.000000T0000Z-171220T0900Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 902 PM EST Tue Dec 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...Northwest gales to 35 knots decreasing to 30 knots after midnight. North 15 to 25 knots Wednesday decreasing to 5 to 15 knots late in the day. * WAVES...7 to 10 feet tonight. 4 to 6 feet Wednesday subsiding to 1 to 3 feet late in the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844-845-201015- /O.CON.KGRR.SC.Y.0098.000000T0000Z-171220T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- 902 PM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...Northwest to 30 knots tonight. North northeast 10 to 20 knots Wednesday becoming northeast and decreasing to 5 to 10 knots late in the day. * WAVES...6 to 9 feet tonight. 5 to 7 feet Wednesday subsiding to 2 to 4 feet late in the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ wdm
498 WHUS73 KGRR 200905 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 405 AM EST Wed Dec 20 2017 LMZ846>849-201715- /O.EXP.KGRR.GL.W.0027.000000T0000Z-171220T0900Z/ /O.EXA.KGRR.SC.Y.0098.000000T0000Z-171220T2100Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 405 AM EST Wed Dec 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect until 4 PM EST this afternoon. * WINDS...North 15 to 25 knots decreasing to 5 to 15 knots. * WAVES...4 to 7 feet subsiding to 2 to 3 feet late in the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ844-845-201715- /O.CON.KGRR.SC.Y.0098.000000T0000Z-171220T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- 405 AM EST Wed Dec 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...North 15 to 25 knots decreasing to 5 to 15 knots and becoming northeast. * WAVES...5 to 8 feet subsiding to 2 to 4 feet late in the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 19, 3:25 AM EST, 29 minutes earlier.
Area forecast discussion, Dec 19, 3:25 AM EST, 29 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 325 AM EST Tue Dec 19 2017 LATEST UPDATE... Synopsis/Short Term/Long Term/Marine .SYNOPSIS... Issued at 325 AM EST Tue Dec 19 2017 A breezy and mild day with highs in the 40s is in store before a cold front ushers in colder air tonight and Wednesday. For the period Thursday through early Saturday, a frontal boundary will become nearly stationary over the area. Areas of low pressure moving along the front will bring occasional bouts of rain and snow, with some snow accumulation possible mainly north of a line from Muskegon to Mt Pleasant. A bit of freezing rain is also possible. Looking farther out, bitter cold arctic air is expected to arrive around Christmas. Frequent snow showers and below zero wind chills are likely once this air mass arrives. && .SHORT TERM...(Today through Thursday) Issued at 325 AM EST Tue Dec 19 2017 Fairly quiet weather is expected in the short term. For today we should have considerable mid and high level cloudiness zipping across the area this morning with baroclinic zone overhead, although a trend toward more sunshine this afternoon as the frontal zone begins shifting south. Most of the remaining low cloudiness has mixed out thanks to the stirring associated with the strong southwest winds. These winds and the mild temps will continue to chip away at the snowpack today. A colder night expected tonight with lows in the 20s as sfc ridge builds into the region. Developing mid level warm advection on Wednesday should lead to increasing clouds, with the possibility of some light snow breaking out by late Wednesday night north of I-96. Better chance of isentropic lift snow develops on Thursday up near Hwy U.S. 10, where some light accumulations are possible. One concern however is lingering dry air below 700 mb, which could keep much of the area dry on Thursday. .LONG TERM...(Thursday night through Monday) Issued at 325 AM EST Tue Dec 19 2017 Light snow and a wintry mix of pcpn is expected Thursday night in an area of isentropic upglide well to the north of the warm front off to our south. Light snow accumulations of around an inch or two are possible across our northern fcst area Thursday night. Medium range guidance continues to trend colder with thermal profiles and the system for Friday. We have continued to trend temps downward accordingly and are also now featuring snow and mixed pcpn rather than rain for a larger portion of our area. However pcpn Friday morning and afternoon should be rather light. I am becoming increasingly concerned that as the frontal boundary slows down due to the ridge to our east that a stronger southern stream system will emerge from the southern Plains and move northeast Friday night. This system could bring accumulating snow to much of our area. The 00Z ECMWF suggests this scenario too and if trends continue I would not be surprised at all if a decent and impactful snow event occurs across much of our area Friday night. So we will continue to monitor this system and guidance trends closely. A much colder airmass will begin to advect in behind this system for the weekend with potential for some lake effect snow showers as h8 temps gradually fall. Latest medium range guidance/trends info are back to suggesting that a shot of bitterly cold arctic air will move in early next week with h8 temps plummeting to potentially as cold as -28 C or so by Christmas Day. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1108 PM EST Mon Dec 18 2017 VFR conditions will continue at all the terminals through Tuesday evening. Low level wind shear is forecast overnight through mid morning Tuesday since wind speeds at only around 2 kft agl are up around 40 to 45 kts through then. Southwest to west winds will gust to near 25 kts at times at KMKG overnight through most of Tuesday. Winds speeds will generally only reach around 15 kts or so at the rest of the terminals overnight through Tuesday afternoon before decreasing Tuesday evening. We only expect sct-bkn areas of high cloud cover around Tuesday. Some lower clouds will likely move in after 06Z Wednesday. && .MARINE... Issued at 325 AM EST Tue Dec 19 2017 Wind speeds may flirt with gale criteria briefly this afternoon and evening north of Whitehall. Otherwise winds and waves will remain hazardous to small craft through Wednesday morning when the sfc high slides into the region. && .HYDROLOGY... Issued at 311 PM EST Mon Dec 18 2017 The Looking Glass River at Eagle has shown consistent improvement in the last couple of days. It is now within banks and the advisory has been dropped. There no remaining advisories in Southwest Lower. Ice continues to be observed on multiple rivers. Gauges at sites such as Whitehall (WHTM4) and Portland (PORM4) are still reflecting some erratic behavior due to the affects of the ice. Coordination with Ionia County officials did verify that the Portland site is elevated near bankfull in locations where land is lower, but largely not affecting anything otherwise. The White River at Whitehall remains within banks with the gauge periodically sending in erroneous reports above flood stage. We will continue to monitor each of the locations through the week. Forecast precipitation amounts for the upcoming week have not changed much. Milder air, snowmelt and rain/snow later in the week could lead to additional rises. This may actually be beneficial by giving a bigger push to lose ice, clearing some of it downstream through the end of the week. Flooding is not expected at this time, but rivers will continue to be monitored for ice jam potential. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 4 PM EST Wednesday for LMZ844>849. && SYNOPSIS...Meade SHORT TERM...Meade LONG TERM...Laurens AVIATION...Laurens HYDROLOGY...JAM MARINE...Meade
Hazardous weather outlook, Dec 18, 9:37 PM EST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED National Weather Service Grand Rapids MI 937 PM EST Mon Dec 18 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-200245- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 937 PM EST Mon Dec 18 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Accumulating snow along with a period of freezing rain may generate impacts mainly north of a Hart to Big Rapids to Mount Pleasant line Thursday afternoon into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-200245- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 937 PM EST Mon Dec 18 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Winds and waves will be hazardous to small craft. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and waves will remain hazardous to small craft into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.